MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ST ROTATIONAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks e1 & g2: country is japan.Blocks h3 & h6: the refinity catheter was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a refinity catheter was used in a coronary therapeutic procedure in a moderately calcified lad.During pullback, slight resistance was encountered, and approx.30 cm from the distal tip separated.However, the separated portion remained intact to the non-philips guidewire and removed all together.The procedure was completed with a new refinity catheter with no patient injury reported.This product problem is being submitted because the refinity catheter shaft separated.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3: the refinity catheter was returned without the distal section.The returned section includes the proximal shaft, portion of the distal shaft, drive cable, and the transducer, measuring approx.113.5 cm in length.At the location of the separation, the distal shaft was slightly stretched, the drive cable and transducer were exposed but still intact with no sharp edges observed.The distal section that was not returned includes the tip and portion of the distal shaft.The overall measurement spec is 135 +/- 1 cm, which concludes that approx.21.5 cm was not returned.Block h6: the probable cause of the reported failure is damage during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Additional information- block h3: the initial mdr stated that the distal section of the refinity catheter was not returned; however, this was received on 08jan2026.The distal section includes the tip and portion of the distal shaft, measuring approx.21.9 cm in length.There is no change to the investigation findings code, and imdrf# (b)(4)- fracture problem.Remains appropriate.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY ST ROTATIONAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23767765
Report Number3008363989-2025-00156
Device Sequence Number10562705
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)241017(17)261017(10)0303313370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89900
Device Catalogue Number89900
Device Lot Number0303313370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/22/2025
01/08/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/07/2026
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH, MFG UNK.; ASAHI: 0.014", SION BLUE GUIDE WIRE.; NIPRO: 6F, PROFIT JL3.5ST GUIDE CATHETER.; PHILIPS: INTRASIGHT CONSOLE.
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian